cross-taper

cross-taper

(kros'tā'per),
A practice in pharmacotherapy of lowering the dose of one medication while simultaneously increasing the dose of another medication.

cross-ta·per

(kraws tā'pěr)
pharmacotherapy The practice of lowering the dosage of one medication while simultaneously increasing the dosage of another medication.
References in periodicals archive ?
Immediately switching from venlafaxine to a selective serotonin reuptake inhibitor (SSRI) generally is not recommended, although it could alleviate some discontinuation symptoms (2); cross-taper medication over 2 to 3 weeks.
For higher dosages, a gradual cross-taper is advised.
His protocol in such cases is a slow cross-taper, gradually adding the second drug and seeing a benefit before even considering a reduction of the first.
His protocol is a slow cross-taper, gradually adding the second drug and seeing a benefit before even considering a reduction of the first.
If you plan to switch medications, this process may be expedited during a cross-taper to another antidepressant.
We cross-taper citalopram to prevent SSRI-induced discontinuation syndrome and start the dopamine and norepinephrine reuptake inhibitor bupropion, 75 mg bid.
Augmenting tends to yield a faster response, partly because switching often requires a cross-taper.